Alert archive / Washington / Gale Warnings in 2011

Gale Warning 34, NWS Seattle, WA

March 23, 2011

NWS Seattle, WA issued this gale warning at Mar 23, 2011, 2:34 PM PDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 23, 2011, 2:34 PM PDT (21:34 UTC)
Expired
Mar 23, 2011, 9:04 PM PDT
In force
7 hr
Issued by
NWS Seattle, WA

The text

As transmitted, in the capitals the NWS used until 2016.

856 
WHUS76 KSEW 232134
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
234 PM PDT WED MAR 23 2011

PZZ130-240545-
/O.UPG.KSEW.SC.Y.0670.000000T0000Z-110324T1800Z/
/O.NEW.KSEW.GL.W.0034.110323T2134Z-110324T1200Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
234 PM PDT WED MAR 23 2011

...GALE WARNING IN EFFECT UNTIL 5 AM PDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING
FOR THE WEST ENTRANCE TO THE STRAIT OF JUAN DE FUCA...WHICH IS IN
EFFECT UNTIL 5 AM PDT THURSDAY. THE SMALL CRAFT ADVISORY IS NO
LONGER IN EFFECT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ131>133-150-153-156-170-173-176-240545-
/O.CON.KSEW.SC.Y.0670.000000T0000Z-110324T1800Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO
60 NM-
234 PM PDT WED MAR 23 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE COASTAL
WATERS...CENTRAL AND EAST STRAIT OF JUAN DE FUCA...AND THE
NORTHERN INLAND WATERS UNTIL 11 AM PDT THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
1 follow-up statement
976 
WHUS76 KSEW 240404
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
904 PM PDT WED MAR 23 2011

PZZ130-241215-
/O.CAN.KSEW.GL.W.0034.000000T0000Z-110324T1200Z/
/O.EXA.KSEW.SC.Y.0670.000000T0000Z-110324T1800Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
904 PM PDT WED MAR 23 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM PDT THURSDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY WHICH IS IN EFFECT UNTIL 11 AM PDT THURSDAY. THE GALE
WARNING HAS BEEN CANCELLED.

* WIND...EAST WIND 20 TO 30 KNOTS TONIGHT...EAST WIND 20 TO 25
  KNOTS THURSDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ131>133-150-153-156-170-173-176-241215-
/O.CON.KSEW.SC.Y.0670.000000T0000Z-110324T1800Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO
60 NM-
904 PM PDT WED MAR 23 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR UNTIL 11 AM PDT
THURSDAY.

.WIND...EASTERLY 15 TO 25 KNOTS THROUGH THURSDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Mar 23, 8:30 AM PDT, 6 hours 4 minutes earlier.

Area forecast discussion, Mar 23, 8:30 AM PDT, 6 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
830 AM PDT WED MAR 23 2011

.SYNOPSIS...OFFSHORE FLOW WILL GIVE A MOSTLY SUNNY DRY DAY TODAY. AN
UPPER TROUGH WILL BRING CLOUDS AND A CHANCE OF SHOWERS TONIGHT
THROUGH FRIDAY. A SERIES OF FRONTAL SYSTEMS WILL BRING PERIODS OF
RAIN TO THE AREA FRIDAY NIGHT THROUGH THE MIDDLE OF NEXT WEEK.

&&

.SHORT TERM...LOW LEVEL OFFSHORE FLOW WITH WEAK HIGH PRESSURE ALOFT
WILL PRODUCE A DRY DAY TODAY. THERE WILL BE SOME PASSING CLOUDS AT
TIMES BUT OVERALL IT WILL BE A MOSTLY SUNNY DAY WITH HIGHS NEAR OR
EVEN A LITTLE ABOVE NORMAL. CLOUDS AND SHOWERS WILL RETURN TONIGHT
THROUGH FRIDAY AS AN UPPER TROUGH SHIFTS BACK OVER THE AREA. NO
UPDATES PLANNED THIS MORNING. SCHNEIDER

.LONG TERM...PREVIOUS DISCUSSION...THE WEATHER PATTERN THROUGHOUT
THE LONG TERM PERIOD REMAINS ACTIVE ACROSS THE PAC NW. THERE IS
LITTLE BREAK IN THE ACTION AS A SERIES OF UPPER LEVEL DISTURBANCES
CLIP THROUGH THE REGION. THE FLOW ALOFT IS NEARLY ZONAL SUNDAY AND
MONDAY...THEN A TROUGH SKIPS THROUGH ON TUE...FOLLOWED BY WLY FLOW
AGAIN MID WEEK ONWARDS. TO SUMMARIZE...ANTICIPATE A FEW SHOWERS EACH
DAY WITH TEMPS NEAR OR SLIGHTLY BELOW CLIMO. 33

&&

.AVIATION...SOUTHWEST FLOW ALOFT BECOMING SOUTHEASTERLY LATE TONIGHT
AS UPPER LEVEL TROUGH OFF NORTHERN CALIFORNIA COAST MERGES WITH
ANOTHER TROUGH FURTHER OFFSHORE. AREAS OF HIGH AND MID LEVEL
MOISTURE WILL THICKEN AFTER 00Z...WITH LIGHT RAIN SHOWERS POSSIBLE
BY 12Z THURSDAY. CEILINGS SHOULD REMAIN GENERALLY VFR THROUGH THE
FORECAST PERIOD.

KSEA...SCATTERED TO BROKEN MID AND HIGH LEVEL CLOUDS THROUGH
00Z...THEN BECOMING OVERCAST AS MOISTURE SPREADS INTO THE REGION IN
SOUTHERLY FLOW ALOFT. CEILINGS LOWERING TO 050-070 BY 12Z THURSDAY
WITH A CHANCE OF LIGHT RAIN SHOWERS AS UPPER LEVEL TROUGH MOVES
ONSHORE. NE WIND 6 TO 12 KT.

&&

.MARINE...INCREASING OFFSHORE GRADIENTS THROUGH THURSDAY AS A
SUB-990 MB SURFACE PASSES THROUGH THE OFFSHORE WATERS. THE SMALL
CRAFT ADVISORY FOR THE WEST ENTRANCE TO THE STRAIT WILL BE EXTENDED
TO THE ENTIRE STRAIT AND NORTHERN INLAND WATERS WITH THE MORNING
FORECAST PACKAGE. GRADIENTS WILL BECOME LIGHT BY LATE THURSDAY AS
OFFSHORE SURFACE LOW WEAKENS AND MOVE ONSHORE NEAR OR/CA BORDER.
ANOTHER SUB-990 MB SURFACE LOW IS EXPECTED TO MOVE INTO THE OFFSHORE
WATERS BY FRIDAY NIGHT FOR ANOTHER ROUND OF SMALL CRAFT WINDS ACROSS
THE COASTAL WATERS...STRAIT...AND NORTHERN INLAND WATERS.

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...NONE.
PZ...SMALL CRAFT ADVISORY COAST...NORTHERN INLAND WATERS...AND
     STRAIT OF JUAN DE FUCA.

WWW.WEATHER.GOV/SEATTLE

Nearby

Gale Warnings in Washington, 2011Every gale warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.